Arkansas, 2020Flooding in Arkansas, April 21 to 30, 2020
April 21 to 30, 2020 · NWS LZK · 4 events in 3 counties and zones
Flooding returned to parts of Arkansas during the latter part of April 2020 due to heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding returned to parts of Arkansas during the latter part of April 2020 due to heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 21, 1:41 AM CST, 39 minutes earlier.
Area forecast discussion, Apr 21, 1:41 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
241 AM CDT Tue Apr 21 2020
.SHORT TERM...Today Through Wednesday Night
Coverage of fog early this morning is much more limited compared
to Mon morning due to more SFC flow and less low level moisture in
place. Even so...cannot rule out any patchy fog through this
morning. However...coverage should be limited enough to not need any
Dense Fog Adv at this time.
SFC cold front will push south through the area this morning into
the early afternoon hrs...with additional dry air filtering into the
state. As a result...the forecast should remain dry through this
afternoon and early evening. By tonight...SFC low pressure will
develop west of AR as a new upper level shortwave exits the SRN
Rockies into the OK/TX Panhandles by early Wed morning. Chances for
SHRA/TSRA will increase late tonight into early Wed morning over
WRN/NWRN sections of the area as a disturbance moves over NWRN AR
downstream of the upper shortwave. The overall threat for SVR Wx
late tonight into Wed morning should be limited...with maybe some
marginally SVR hail across the NWRN sections of the CWA.
The upper shortwave and SFC low will move closer to the state during
the daylight hrs on Wed...with scattered convection possible
throughout the day into the afternoon hrs. There remains some
differences on timing...and overall position of SFC features in the
latest near-term guidance. Some solutions keep the warm
front from lifting north across SRN/Central AR until late Wed
afternoon or even into the evening hrs. This scenario will keep most
convection elevated in nature into much of the afternoon or
even early evening hrs...and the more SFC based convection
holding off until later in the evening hrs. However...other
solutions do lift the warm front further north and sooner in time.
As a result...uncertainty does remain on the overall evolution of
the SVR Wx threat for Wed into Wed night.
For now...the best chances for seeing organized SVR Wx look to be
across the SWRN/SRN third/half of the CWA late Wed afternoon...or
primarily Wed evening into the overnight period. Given this
timing...overall instability may be lacking some...but will have to
see how this situation evolves. Even so...there will be some threat
for damaging winds and large hail...with a tornado or two remaining
possible as well. The hail threat could extend further north with
non-SFC based storms...with the damaging wind and tornado threat
staying further south. Locally heavy rainfall will also be
seen...which could lead to an isolated flash flood threat. The SVR
Wx threat will then decrease as the storm system exits the region
early in the long term period.
&&
.LONG TERM...Thursday Through Monday
The extended period forecast will remain unsettled as a couple of
storm systems move through the region. Thursday morning will start
off rainy, as an upper level low and frontal boundary push eastward
through the Natural State. Rain should diminish through the day, but
the break in precipitation will be short lived as another shortwave
trough and cold front approach the Mississippi Valley Region from
the west. Rain should linger through the early portion of the coming
weekend, but drier weather will return for the end of the period.
Temperatures should be fairly pleasant Thursday through Monday with
highs generally in the 70s and lower 80s. However, on Saturday after
the aforementioned cold front moves through, temperatures will be
quite a bit colder with highs only reaching the mid 60s and lower
70s. Lows will be in the 40s and 50s through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 76 52 67 56 / 0 40 80 90
Camden AR 82 58 76 61 / 0 20 80 90
Harrison AR 73 51 64 52 / 0 50 80 90
Hot Springs AR 80 56 71 58 / 0 30 80 90
Little Rock AR 79 54 71 59 / 0 30 80 90
Monticello AR 79 57 74 64 / 0 20 70 90
Mount Ida AR 79 57 71 59 / 0 40 80 80
Mountain Home AR 74 51 64 52 / 0 40 80 90
Newport AR 76 50 68 57 / 0 30 80 90
Pine Bluff AR 79 55 72 61 / 0 20 80 90
Russellville AR 78 55 69 58 / 0 60 80 90
Searcy AR 78 52 69 58 / 0 50 80 90
Stuttgart AR 78 54 71 61 / 0 30 70 90
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...62 / Long Term...69
Hazardous weather outlook, Apr 21, 2:09 AM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
309 AM CDT Tue Apr 21 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
309 AM CDT Tue Apr 21 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Some thunderstorms will be possible late tonight across portions
of northwestern half of the area. Some hail could be seen with the
strongest storms...but hail size is expected to remain below
severe limits at this time. The best chances for seeing any
thunderstorms will be primarily after midnight.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Strong to severe thunderstorms will be possible Wednesday
afternoon into Wednesday night. The best chances for seeing
organized severe weather look to be across the the southwest half
of the area...from late Wednesday afternoon into Wednesday night.
Damaging winds and large hail will be the primary threats
expected with the strongest storms...with a tornado or two
remaining possible as well. The threat for large hail threat could
extend further north...but the damaging wind and tornado threat
will be higher further south. Locally heavy rainfall will also be
seen...which could lead to an isolated flash flood threat.
The threat for hazardous weather will become low on Thursday.
However...thunderstorms will return to the forecast Friday into
Saturday. At this time though...the threat for organized severe
weather looks low at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/69
In the hours before
Local storm report, Apr 20, 8:32 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
932 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL COLLEGE CITY 36.13N 90.94W
04/20/2020 E1.25 INCH LAWRENCE AR PUBLIC
UP TO HALF DOLLAR SIZE HAIL WAS OBSERVED AT WILLIAMS
BAPTIST UNIVERSITY.
0605 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
04/20/2020 E62.00 MPH LAWRENCE AR PUBLIC
A 62 MPH WIND GUST WAS MEASURED AT WILLIAMS BAPTIST
UNIVERSITY.
&&
46Flood, Lawrence
- When
- April 21, 2:20 AM CST to 3:55 AM CST
- Where
- Lawrence County, 1.16 mi N of Black Rock to 2.41 mi N of Powhatan
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.117, -91.100
Flooding returned to the Black River at Black Rock in mid April 2020.
Flood, Clark
- When
- April 23, 12:45 PM CST to April 24, 2:21 AM CST
- Where
- Clark County, 1.61 mi NNE of Arkadelphia to 2.53 mi ESE of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.142, -93.063
Flooding developed on the Ouachita River at Arkadelphia in the latter part of April 2020 due to heavy rain.
Flood, Ouachita
- When
- April 24, 5:30 AM CST to April 29, 9:37 AM CST
- Where
- Ouachita County, 1.91 mi SW of Kent to 0.82 mi WNW of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.613, -92.847
Flooding developed on the Ouachita River again at Camden in the latter part of April 2020 due to heavy rain.
Flood, Lawrence
- When
- April 24, 9:00 AM CST to April 30, 11:59 PM CST
- Where
- Lawrence County, 1.16 mi N of Black Rock to 2.41 mi N of Powhatan
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.117, -91.100
Flooding returned once again to the Black River at Black Rock in late April 2020.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 21 to 22, 2020$1.1 million · EF1 · 64 events
- Strong Wind in West Virginia, April 21, 2020$90,000 · 10 events
- Tornado and Hail in New Jersey, April 21, 2020EF0 · 43 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 21, 202059 kt wind · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 21, 202012 events
- Hail in Texas, April 21, 20202 in hail · 10 events
- Hail and Damaging Winds in New Jersey, April 21, 2020$12,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Erie, April 21, 20206 events
- Drought in Florida, April 21 to 30, 20206 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 21, 20206 events
- Damaging Winds in Pennsylvania, April 21, 202053 kt wind · 5 events
- Hail and Damaging Winds in Delaware, April 21, 202056 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887635, 887637, 887638, 887636.